MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952812220
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent inadequate apposition, shaft break, balloon removal difficulty and vessel occlusion occurred.The target lesion was located in the right coronary artery.A 2.25x12mm promus premier¿ drug-eluting stent was advanced through the non-bsc guide extension catheter and stent was then deployed at 16 atmospheres.The balloon deflated but there was a waist in the middle of the stent after the physician attempted to retrieve the delivery catheter.The delivery catheter separated and the balloon was trapped inside the stent.The balloon occluded the vessel.The physician then attempted to snare the balloon out but was unsuccessful.Subsequently, the patient underwent for an emergent open heart surgery.The portion of the catheter that remained inside the patient was surgically retrieved.No further patient complications were reported.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Event or Problem Description
It was reported that stent inadequate apposition, shaft break, balloon removal difficulty and vessel occlusion occurred.The target lesion was located in the right coronary artery.A 2.25x12mm promus premier drug-eluting stent was advanced through the non-bsc guide extension catheter and stent was then deployed at 16 atmospheres.The balloon deflated but there was a waist in the middle of the stent after the physician attempted to retrieve the delivery catheter.The delivery catheter separated and the balloon was trapped inside the stent.The balloon occluded the vessel.The physician then attempted to snare the balloon out but was unsuccessful.Subsequently, the patient underwent for an emergent open heart surgery.The portion of the catheter that remained inside the patient was surgically retrieved.No further patient complications were reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis however, two obtained images of the device post procedure shows what appears to be the separation location.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6601023
Report Number2134265-2017-05100
Device Sequence Number19049299
Product Code NIQ
UDI-Device Identifier08714729844648
UDI-Public(01)08714729844648(17)20180705(10)20169600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2018
Device Model NumberH7493952812220
Device Catalogue Number39528-1222
Device Lot Number20169600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer01/24/2018
03/01/2018
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date02/16/2018
03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR